Alert archive / Massachusetts / Heat Advisories in 2016

Heat Advisory 1, NWS Boston/Norton, MA

July 24, 20166 counties in Massachusetts; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; Providence County, Rhode Island

NWS Boston/Norton, MA issued this heat advisory at Jul 24, 2016, 4:03 AM EDT for 6 counties in Massachusetts; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; Providence County, Rhode Island. It took effect at Jul 25, 2016, 11:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 24, 2016, 4:03 AM EDT (08:03 UTC)
In effect from
Jul 25, 2016, 11:00 AM EDT
Expired
Jul 25, 2016, 6:00 PM EDT
In force
7 hr
Issued by
NWS Boston/Norton, MA

Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Bristol County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Worcester County, MA, Providence County, RI

The radar

The Boston radar (KBOX), 64 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2016-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 166 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2016-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
166 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
2752 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

267 
WWUS71 KBOX 240803
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
403 AM EDT SUN JUL 24 2016

CTZ002-MAZ010-011-241615-
/O.NEW.KBOX.HT.Y.0001.160725T1500Z-160725T2200Z/
HARTFORD CT-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...AMHERST...
NORTHAMPTON...SPRINGFIELD
403 AM EDT SUN JUL 24 2016

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 6 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EDT MONDAY.

* LOCATION...CONNECTICUT VALLEY...ESPECIALLY SOUTHWEST
  MASSACHUSETTS AND NORTHERN CONNECTICUT.

* HEAT INDEX VALUES...UP TO 100 DUE TO TEMPERATURES IN THE UPPER
  LOW 90S...AND DEWPOINTS AROUND 70.

* TIMING...MAINLY DURING THE AFTERNOON MONDAY.

* IMPACTS...HEAT RELATED ILLNESSES WILL BE POSSIBLE IF TOO MUCH
  TIME IS SPENT IN THE SUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
5 follow-up statements
642 
WWUS71 KBOX 241147
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
747 AM EDT SUN JUL 24 2016

CTZ002-MAZ010-011-242000-
/O.CON.KBOX.HT.Y.0001.160725T1500Z-160725T2200Z/
HARTFORD CT-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...AMHERST...
NORTHAMPTON...SPRINGFIELD
747 AM EDT SUN JUL 24 2016

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM EDT
MONDAY...

* LOCATION...CONNECTICUT VALLEY...ESPECIALLY SOUTHWEST 
  MASSACHUSETTS AND NORTHERN CONNECTICUT. 

* HEAT INDEX VALUES...UP TO 100 DUE TO TEMPERATURES IN THE MID TO
  UPPER 90S...AND DEWPOINTS AROUND 70.

* TIMING...MONDAY AFTERNOON.

* IMPACTS...HEAT RELATED ILLNESSES WILL BE POSSIBLE IF TOO MUCH 
  TIME IS SPENT IN THE SUN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
756 
WWUS71 KBOX 241946
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
346 PM EDT SUN JUL 24 2016

CTZ002-MAZ010-011-250400-
/O.CON.KBOX.HT.Y.0001.160725T1500Z-160725T2200Z/
HARTFORD CT-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...AMHERST...
NORTHAMPTON...SPRINGFIELD
346 PM EDT SUN JUL 24 2016

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM EDT
MONDAY...

* LOCATION...CONNECTICUT VALLEY...INCLUDING SOUTHWEST
  MASSACHUSETTS AND NORTHERN CONNECTICUT.

* HEAT INDEX VALUES...APPROACHING 100 DEGREES. 

* TIMING...MONDAY AFTERNOON.

* IMPACTS...HEAT RELATED ILLNESSES WILL BE POSSIBLE WITH
  OVEREXERTION...ESPECIALLY IN THE SUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
044 
WWUS71 KBOX 250202
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1002 PM EDT SUN JUL 24 2016

CTZ002-MAZ010-011-251015-
/O.CON.KBOX.HT.Y.0001.160725T1500Z-160725T2200Z/
HARTFORD CT-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...AMHERST...
NORTHAMPTON...SPRINGFIELD
1002 PM EDT SUN JUL 24 2016

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM EDT
MONDAY...

* LOCATION...CONNECTICUT VALLEY...INCLUDING SOUTHWEST 
  MASSACHUSETTS AND NORTHERN CONNECTICUT.

* HEAT INDEX VALUES...NEAR 100 DUE TO TEMPERATURES IN THE UPPER
  80S AND LOW 90S...AND DEWPOINTS IN THE UPPER 60S.

* TIMING...TOMORROW AFTERNOON.

* IMPACTS...HEAT RELATED ILLNESSES WILL BE POSSIBLE WITH 
  OVEREXERTION...ESPECIALLY IN THE SUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
694 
WWUS71 KBOX 250819
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
419 AM EDT MON JUL 25 2016

CTZ002-MAZ010-011-251630-
/O.CON.KBOX.HT.Y.0001.160725T1500Z-160725T2200Z/
HARTFORD CT-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...AMHERST...
NORTHAMPTON...SPRINGFIELD
419 AM EDT MON JUL 25 2016

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM EDT THIS EVENING...

* LOCATION...CONNECTICUT VALLEY...INCLUDING SOUTHWEST 
  MASSACHUSETTS AND NORTHERN CONNECTICUT.

* HEAT INDEX VALUES...APPROACHING 100 DUE TO TEMPERATURES IN THE
  UPPER LOW TO MID 90S...AND DEWPOINTS IN THE UPPER 60S.

* TIMING...THIS AFTERNOON.

* IMPACTS...HEAT RELATED ILLNESSES WILL BE POSSIBLE WITH 
  OVEREXERTION...ESPECIALLY IN THE SUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
010 
WWUS71 KBOX 251613
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1213 PM EDT MON JUL 25 2016

CTZ003-004-MAZ005-012-013-017-RIZ001-252200-
/O.EXA.KBOX.HT.Y.0001.000000T0000Z-160725T2200Z/
TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-
INCLUDING THE CITIES OF...UNION...VERNON...PUTNAM...WILLIMANTIC...
FRAMINGHAM...LOWELL...MILFORD...WORCESTER...FOXBOROUGH...
NORWOOD...TAUNTON...FOSTER...SMITHFIELD
1213 PM EDT MON JUL 25 2016

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING.

* LOCATION...NORTHEAST CONNECTICUT...NORTHERNMOST RHODE ISLAND...
  AND MUCH OF INTERIOR EASTER MASSACHUSETTS

* HEAT INDEX VALUES...95 TO 100... DUE TO TEMPERATURES IN THE
  LOWER TO MID 90S AND DEWPOINTS 65 TO 70.

* TIMING...THIS AFTERNOON.

* IMPACTS...HEAT RELATED ILLNESSES WILL BE POSSIBLE WITH 
  OVEREXERTION...ESPECIALLY IN THE SUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

CTZ002-MAZ010-011-252200-
/O.CON.KBOX.HT.Y.0001.000000T0000Z-160725T2200Z/
HARTFORD CT-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...AMHERST...
NORTHAMPTON...SPRINGFIELD
1213 PM EDT MON JUL 25 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* LOCATION...CONNECTICUT VALLEY...INCLUDING SOUTHWEST 
  MASSACHUSETTS AND NORTHERN CONNECTICUT.

* HEAT INDEX VALUES...NEAR 100 DEGREES DUE TO TEMPERATURES IN THE
  MID 90S AND DEWPOINTS 65 TO 70.

* TIMING...THIS AFTERNOON.

* IMPACTS...HEAT RELATED ILLNESSES WILL BE POSSIBLE WITH 
  OVEREXERTION...ESPECIALLY IN THE SUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this heat advisory went out at Jul 24, 1:36 AM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jul 24, 1:36 AM EDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
136 AM EDT SUN JUL 24 2016

.SYNOPSIS...
Hot conditions continue this afternoon/early evening with the risk of
some strong to severe thunderstorms particularly in northern
and eastern MA. Otherwise, excessive heat and humidity is expected
at times through the middle of next week, at least away from
the immediate coast. Another risk for scattered showers
and thunderstorms is possible late next week with a cold front
dropping south.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
10 pm update...
Outflow boundary from MCS moving S across the region well out-
paced the main convection, cutting off its connection to low level
vorticity and instability. This gust front is well offshore now
and as such the remnant convection continues to weaken as it moves
offshore as well. Otherwise, drier air already moving in and anvil
CI already clearing the area leading to a relatively pleasant
night. Some fog possible later, especially N and E MA where
rainfall moved through this evening.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
Sunday...
Shortwave ridging aloft and very dry column will bring sunshine
and very warm temps, although a bit cooler than today as low level
temps are cooler. Still expecting highs in the mid 80s to around
90 degrees. Best chance of 90+ in the lower CT valley but portions
of RI and interior E MA will likely be near 90 degrees. Afternoon
seabreezes are likely.

Sunday night...
Quiet night as mid level ridging in control. Weak shortwave moving
over the ridge will bring some mid/high level clouds, otherwise
partly cloudy. Mins mostly in the 60s with dewpoints climbing into
the mid 60s toward daybreak.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Highlights...

* Excessive heat at times through mid week at least away from the
  immediate coast and especially Monday

* Mon/Mon night is the highest risk for scattered showers/t-storms
  with the threat for some severe weather and even very localized
  urban type flooding

* Cold front may bring another risk for scattered
  showers/thunderstorms sometime late next week but timing uncertain

Details...

Upper level ridge over the southern half of the country will
generate a westerly flow of air aloft and anomalously hot
temperatures, especially for the first half of the week.  GFS
Ensembles indicate 925T between 1 and 2 standard deviations above
normal for most of next week.  So confidence is fairly high in above
to at times much above normal temperatures.  ECMWF ensembles are
pretty much in agreement as well.

Monday...

Currently, Monday looks like it may be the worst in terms of heat
and humidity.  850T near +20C should allow high temps to rise into
the mid to upper 90s away from any coastal sea breezes.
Surface temps may even reach 100 in a few locales if clouds do not
get in the way. In addition, low level moisture may pool ahead of a
pre frontal trough/cold.  This may push heat index value to 100+ and
decent shot will need heat advisories for portions of the region.

The heat/humidity combined with frontal boundary/pre-frontal trough
in the vicinity may lead to scattered showers and thunderstorms
developing during Monday afternoon and night.  Pretty good shot at
MLCapes reaching or exceeding 1500 J/KG.  0 to 6 KM shear initially
not impressive, but increase to between 25 and 35 knots during the
late afternoon and especially the evening with approaching
shortwave. A lot will depend on timing, but there certainly is the
risk for scattered severe thunderstorms.  If they are develop the
primary risk would be strong to damaging straight line wind gusts.
While activity may be hit and miss, will have to watch if any low
level boundary washes out or becomes stationary.  If this happens,
there may be a very localized urban type flood threat as well with
PWATS over 2 inches.  Lots of uncertainty at this point, but in
addition to the excessive heat/humidity potential is there for
some severe weather and perhaps even a very localized flood risk
later Monday into Monday night.

Tuesday and Wednesday...

Assuming cold front clears the region by early Tuesday morning, dry
weather should prevail Tue into Wed but certainly not a guarantee
this far out.  High temps should still be mainly in the 90s Tue and
Wed away from at least the immediate coast.  Should be somewhat less
humid Tue, but some more humidity may return Wed.  Either way it
will likely be hot away from any onshore flow.

Thursday through Saturday...

Above normal temps will continue over this time, but
probably not quite as hot as early in the week.  A frontal boundary
may drop down and bring the risk for a round of two of
showers/t-storms by late in the week but timing highly uncertain
and by no means a washout.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Monday/...

Today and tonight...high confidence.
VFR, only ACK may see some localized late night fog. Otherwise, NW
winds slacken through the day, allowing sea breezes to develop.

Monday...moderate confidence.
VFR starts the day, although very hot and hazy weather expected.
Late day, localized thunderstorms and showers may bring some
temporary IFR/MVFR conditions.

KBOS TAF...High confidence. VFR. Sea breeze expected today,
although start time may be an hour or so later than typical.

KBDL TAF...High confidence.

Outlook /Monday Night through Thursday/...

Monday...Moderate confidence.  Mainly VFR outside of lower
conditions in scattered showers/thunderstorms mainly Monday
afternoon and evening.

Tuesday and Wednesday...Moderate to high confidence.  Mainly VFR
other than a few hours of early morning patchy fog in the typically
prone locations.

Thursday...Moderate confidence. Mainly VFR outside the risk for
scattered showers and thunderstorms.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Monday/...High confidence.

Thunderstorms with strong wind moving across the E MA waters this
evening, otherwise quiet boating weather with winds and seas
below SCA.

Outlook /Monday Night through Thursday/...Moderate to high confidence.

Winds and seas should generally remain below small craft advisory
thresholds over this time.  A period of southwest wind gusts of 20
to perhaps up to 25 knots are possible near the south coast for a
few hours Monday afternoon.  Otherwise...main concern is the risk
for scattered thunderstorms mainly late Monday into Monday night and
perhaps again on Thursday.

&&

.EQUIPMENT...
The KBOX radar is back in service but is operating in a degraded
state. Radar returns are running about 10 dBZ too high. Please
keep this in mind when evaluating storms. We apologize for the
inconvenience.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...KJC/Frank
NEAR TERM...KJC/Doody
SHORT TERM...KJC
LONG TERM...Frank
AVIATION...Frank/Doody
MARINE...KJC/Frank
EQUIPMENT...
Hazardous weather outlook, Jul 23, 8:33 PM EDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
833 PM EDT SAT JUL 23 2016

CTZ002>004-MAZ002>024-026-RIZ001>008-250045-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
833 PM EDT SAT JUL 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-250045-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
833 PM EDT SAT JUL 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:03 PM EDTSpecial Weather StatementBOXHampden57 min
Jul 23, 8:18 PM EDTSpecial Weather StatementBOXBristol57 min
Jul 23, 8:23 PM EDTSpecial Marine WarningBOX52 min
Jul 23, 8:24 PM EDTSpecial Weather StatementBOXBristol36 min
Jul 23, 8:33 PM EDTSevere Thunderstorm WarningBOXBristol, Plymouth27 min
Jul 23, 8:45 PM EDTSpecial Marine WarningBOX45 min
Jul 23, 8:53 PM EDTSpecial Weather StatementBOXDukes37 min
Jul 23, 8:56 PM EDTSpecial Marine WarningBOX64 min
Jul 23, 9:00 PM EDTSevere Thunderstorm WarningBOXBarnstable, Dukes45 min
Jul 23, 9:44 PM EDTSpecial Marine WarningBOX91 min
Jul 23, 9:46 PM EDTSpecial Weather StatementBOXNantucket59 min
Jul 23, 10:17 PM EDTSpecial Marine WarningBOX58 min

Nearby

Heat Advisories in Massachusetts, 2016Heat Advisories in Connecticut, 2016Heat Advisories in Rhode Island, 2016Every heat advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.